Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Adv Ther. 2002 Jan-Feb;19(1):1-8.

Stavudine-associated peripheral neuropathy in zidovudine-naïve patients: effect of stavudine exposure and antiretroviral experience.

Author information

  • 1Pacific Oaks Medical Center, Beverly Hills, California 90211, USA.

Abstract

A post hoc analysis of safety data from study protocol NZT40012 assessed the incidence of conditions defined by the Centers for Disease Control and Prevention in 86 zidovudine-naïve, antiretroviral-experienced patients with HIV-1 infection who responded poorly (plasma HIV-1 RNA > 1000 copies/mL) despite at least 4 months' treatment with stavudine-containing regimens. Peripheral neuropathy occurred in 21%; other conditions were seen less frequently (candidiasis [13%], herpes zoster [12%], diarrhea lasting > 1 month [9%], Pneumocystis carinii pneumonia [9%], and wasting syndrome [8%]). The incidence of peripheral neuropathy rose significantly with the number of drugs comprising treatment regimens (> or = 4 vs 1-3; P = .013) and tended to be higher in patients with longer exposure to stavudine (29% with > or = 24 months' exposure vs 13% with < 24 months). Because peripheral neuropathy was observed with such high frequency, vigilance for signs and symptoms of this condition appears warranted if stavudine-containing regimens are to be continued.

PMID:
12008857
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk